MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP INTACT PARATHYROID HORMONE (IPTH) ASSAY; IPTH IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP INTACT PARATHYROID HORMONE (IPTH) ASSAY; IPTH IMMUNOASSAY
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cause for the discordant ipth results is unknown.The patient samples are not available for further testing and evaluation.Siemens healthcare diagnostics is investigating.The limitations section of the instructions for use states: "results should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings.Interpretation of intact pth values should always take into account serum calcium results and the interrelationship between these two elements in various disorders involving pth and calcium.It is recommended that the intact pth results should always be interpreted with caution and with consideration of the overall clinical manifestations even when used in conjunction with calcium values.".
 
Event or Problem Description
Discordant high advia centaur xp ipth result was obtained for samples from several patients during a comparison study.The comparison study was between reagent lot 368 on the advia centaur xp and an alternate method.The comparison was performed after the customer received complaints from doctors about shift up in results on patient samples.Patient treatment was not prescribed or altered.There was no report of adverse health consequences as a result of these discordant ipth results.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2017-00206 on (b)(6) 2017.09/26/2017 additional information: the customer's reference range is 14-72 pg/ml and the reference range for reference laboratory is 14.0-63 pg/ml.The quality control and calibrations are valid.The customer had rerun survey samples using the same regent lot and the results were all within acceptable limits.The customer typically runs edta samples.The reference range for edta as stated in the ifu is 13.8 to 85 pg/ml.The customer indicated they would revise their reference ranges to reflect edta samples.The patient samples are not avaialble for further testing and evaluation.Therefore, siemens is unable to determine the root cause of the discordant results.The customer repeated the correlation using 10 samples with another site.The slope observed was 1.03 between the two sites.The correlation is acceptable between the two sites.The cause for the discordant ipth results is unknown.The instrument is performing within specifications.No further evaluation of the device is required.The ifu states in the expected values section: "the reference range was established on the advia centaur system.Matched edta plasma and serum samples were obtained from 180 apparently healthy individuals whose calcium levels ranged from 8.0 to 10.3 mg/dl.The expected results (from 95% of the values) are: for plasma: 13.8-85.0 pg/ml (1.46-9.01 pmol/l), for serum: 12.4-76.8 pg/ml (1.31-8.14 pmol/l)." 10/04/2017 correction: (b)(6).

Brand Name
ADVIA CENTAUR XP INTACT PARATHYROID HORMONE (IPTH) ASSAY
Common Device Name
IPTH IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key6889853
Report Number1219913-2017-00206
Device Sequence Number116275
Product Code CEW
UDI-Device Identifier00630414579153
UDI-Public00630414579153
Combination Product (Y/N)N
PMA/510(K) Number
K133601
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/24/2018
Device Model NumberN/A
Device Catalogue Number10492368
Device Lot Number51223368
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/31/2017
Supplement Date Received by Manufacturer09/26/2017
Initial Report FDA Received Date09/25/2017
Supplement Report FDA Received Date10/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1